Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
Avatar universal

Permanent discolouration at injection sites

I have clearly discoloured skin patches where my injection sites were.  I thought they might go away eventually but approx 18 months post treatment, it's clearly not going to happen.  They haven't faded whatsoever.  Looks like they are here to stay.  The left side is about 1-1/2 " in a ragged circular patch and the right side is blotchier and larger but same thing.  Not going to look pretty if I ever get myself back into a bikini (hey, a girl can dream) but I'll live.  I tended to keep with alternating right and left side and sort of used 4 different injection sites but not really far apart from each other.  Was anyone else left with this?  I think if I had known my skin would discolour to this degree from the injections I would have approached it differently.  Minor deal in general and compared to other gifts I was left with, just wondered if others also had likewise.

Trish
42 Responses
717272 tn?1277594380
No, no discoloration and I rotated around 4 sites, too.  I don't know how you could have approached it differently.  If you'd done legs it maybe would have discolored there, too and that's more visible.  I had a bad blister from removing a freckle and it scarred badly.  I asked the dermatologist if the scar would go away and he said yes, but it took 2 years for scar tissue to remodel.  I also got some bleaching cream from him for another freckle, have used it faithfully and it has really worked.  It was expensive (over $100) and is called Epiquin Micro (hydroquinone 4%).  Hardly used any for one freckle and the 30 gram tube would be enough to fade your whole stomach in 6 mos.
Avatar universal
No and I injected that stuff a lot - 4 years of it in total. You can't see any sign anywhere.

Mike
87972 tn?1322664839

Don’t give up hope yet. Seriously, Trish, I had something strange happen too. First treatment, I alternated injections left to right, but everything stayed on my belly without much ado.

Second time around (the long one), I changed to thighs only and developed this strange, um… fat loss, I guess. It was a depression on both thighs at the injection sites that was quite visible to the eye. These areas also had a strange sensation I likened to neuropathy; they burned and had a sort of pins-and-needles feeling about them.

The hair in those areas gradually returned; and the underlying tissue and tactile sensations did too, but it was perhaps a year or so in coming.

You’d think after 1.5 years, yours would have resolved, huh? Hang in there, and send me a before and after pic of the tummy. And of course, I want to see the bikini shots too :o)!

See you around, and good luck—

Bill
Avatar universal
I injected a lot of stuff too between inf and neup.  No discoloration at all now and boy did I have some awful bruises and discoloration on tx.

The PCT left scars on my hands and the spots won't tan no matter what I do.  Kind of looks like I have Vitiligo.  

Even though I don't have any body fat this 58 year olds bikini days are over.  Things just aren't in the same place they used to be.  :o(
412873 tn?1329178055
No lasting splotches here, either.  

But I gotta tell you I did get my polka dot bikini in honor of the red dots I had during tx.  The secret to wearing a bikini these days is to wear a (very) big shirt over it.  And I keep covered at all costs, lol!!!  

Good luck, Trish =)
Avatar universal
You seem to have done very well with regards to post-treatment after-effects.  None of those whatsoever if I recall your details right from responses to others who have experienced differently.  That's terrific and wish it were the same for everyone.  As it is, my thyroid issues are manageable, my arthritis onset is manageable and while it impacts my running, it doesn't stop me from playing squash (which I find bizarre on the latter) and I'm sure I can put up with a loss of pigmentation.  

Good for you that you haven't had any post treatment effects.
Avatar universal
newleaf - thanks for the tip however it's a total loss of pigmentation and I think my stomach would look bizarre if I bleached it to match my injection sites. :)  I'd have to bleach ALL of me and I'm not doing an MJ.  

Bill - as already mentioned, total loss of pigmentation in that area - not just faded but no skin pigment at all.  Strange, eh?  Was thinking at least SOMEone else would have experienced that...but anyway....after 18 months I think this is permanent.  Dealable...but also permanent.  Sorry, Bill - no B&A pictures. :)

Izzy - funny. :)  If I need a big shirt to hide the bod to wear a bikini, I'll pass on the bikini.  If I actually ever decently fit into one, I'll let you know.  There is a LONG way to go. :)
Avatar universal
Hi Trish,

I'm no help other than to suggest a tankini, which is what I'm wearing these days for swimming. It somehow still has the sexy feel of a bikini to me, who's always disliked one-pieces. Only thing is, it's hard to pull off when wet.

So is it remotely possible that this is vitiglio?

One picture is really worth a thousand words when it comes to derma issues. Is there any way you could post a photo?

No bikini shots, of course, unless perhaps Bill first posts a photo of himself in a mankini. :)

Best regards,

Susan



Avatar universal
I had to look up vitiglio....no, not that.  It's ONLY at the injection sites.  That's pretty clear.  Two jagged round patches on either side of my abdomen at exactly the injection areas I used.  Nowwhere else on my entire body.  Just there.  Interferon, procrit and one shot of neupogen.  Different, eh?  Wonder why?
Avatar universal
Yes, I do, have the scars from all of the many years of injections.  In the earlier treatments, I wasn't real good at doing the injections and several times I got some sores on my abdomen that took quite some time to heal.  I have the scars still and will probably have them forever.  I call them my battle scars!  Battle against Hep C!  I'm not too worried about it.  If I ever did decide to put on a bathing suit again (which since I can't get in the sun anymore and don't care about swimming in an indoor pool.., that won't be happening), then, I'd just wear a one piece or I'd pull on a t-shirt over my suit. I suppose if you have the financial means that some dermatologist or plastic surgeon could do something to remove them??  Susan400
179856 tn?1333550962
No no injection scars and I had some pretty big bruises & marks during treatment and 72 weeks of Inf and Epo. I did have some scars from scratching at the rash though they seem to finally be fading.

I always bring my long scarf thing to the beach to tie over my bikini bottom if I am going to be walking around alot or something........it's just more comfortable feeling. I don't have any jiggly parts or anything but in the same respect - I'm not 20 anymore so things aren't in the exact spots they used to be I am sure. The scarf just gives me a bit more confidance for myself.
1225178 tn?1318984204
What a blessed lady you are!!!! No jiggly parts... how I wish I could say that! I know I'm older than you, but heck... if you can do it, why can't I...after I get done with this tx, that is.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.